RLS

I've been taking pramipexole for severel years I've suffered with RLS for over 24 years and I am only 47 . I take the maximum tablets each night usually about late afternoon early evening when my symptoms begin earlier I tried a different tablet with no affect . The effects of taking the tablet out way the symptoms :( I do notice the tired symptoms but if taken at the correct time of day they do not seem to effect me the following day !

18 Replies

oldestnewest
  • I tried that - it really, REALLY messed with my thinking. I tolerated it as long as I could but it ended up causing augmentation too.

    Have you noticed any side effects - increased spending, personality changes?

  • No not really noticed many symptoms just tiredness not long after medication . To be fair the tiredness is a bonus after.suffering with RLS , I went years before medication pacing the floor wanting to chop my legs off !! What works for one may not work for all its trial and error . I only contacted the site to see if there was any long term effects from taking this drug long term ! Hope this helps

  • I was just interested in other peoples experiences. As with most drugs they loose their efficacy over time, be careful increasing doses as the side-effects and augmentation can start.

    Good luck.

  • There are long term affects, and daytime drowsiness is the most common side effect. But, should read about long term affects on the Federal Drug Administration (FDA) in the US. They have out stronger warnings out for the higher doses taken over a long amount of time. You are young, but should check it out since you say you have been on the "max dose" for years? Will scroll down and see if you say what the "max dose" is that you are taking. fda.org

  • Raffs, what kind of changes did you experience/ I am on x2 prami and do think that I am more paranoid and agressive or misunderstand people, not sure if it is my age or the drug and it is worrying (sorry to but in to another thread )

  • My thinking was desperate! I wanted to die and spent long periods thinking about it. I wasn't suicidal but would have welcomed death! I remember driving down the road and seeing an oncoming lorry and thought how easy it would be to drive into it! I would never have done it but to think that way was abnormal for me and frightening. I knew it was the drug so was able to cope but the augmentation I couldn't cope with and stopped.

    I was reluctant to try any DA again but thanks to advice here I am now on the Neupro patch which along with Targinact is keep things under control, (still have bad nights but not near as bad nor near as many.I think there was a bit more agitation too but an increase in symptoms would do that to you.

  • Thank you Raffs...I am having a bad day today, but on the whole the control of the RLS with the Prami seems to outweigh the bad effects...and also do not know what else to do....at least i can relax if not sleep...

  • Raffs, how do you like the Targinact? Don't know too many people who are on that yet.

  • I'm taking the 40/20mg dose along with the 2mg Neupro patch. I have pain issues as well as RLS issues.

    I find I need the both of them for the RLS, if I miss one the body takes out. The Targinact helps the pain but I still suffer with it, particularly as the day progresses.

    I am waiting for an MRI and after I get that I am going to look to get referred to the pain clinic but a different one as I wont see the same Dr again.

  • Tinatinas could you tell me what dose of the Pramipexole you are taking? Also did you start on a lower dose and have to keep increasing? If so you may be having augmentation from the meds

  • 0.088mg x6 daily or when required

  • I am concerned about the high dose you are on as the new recommended daily dose is now only 2x 0.088 .Did you start on a lower dose? X

  • Yes I started on 1 and had to increase until I reached the effective dose , my symptoms usually start around 3pm funnily only if I have these symptoms will I take pramipexole which unusually isn't everyday ! X

  • That is VERY unusual you are right.Normally after taking a dopamine med then stop it abrubtly RLS goes into overdrive as the dopamine is stopped.Infact it has been likened to cocaine withdrawal.I have never come across a case like yours so i would be intetested in hearing more x

  • There is nothing more to say really ! It's true what I say in fact why wouldn't it be ? Like I said in an earlier post everyone is different , I don't drink coffee or tea or any caffeine or chocolate after lunch I have a warm bath each night and am only reporting my experience of RLS my daughter who is 21 is showing early signs of RLS but no where severe enough to seek medical help yet God forbid ! I don't smoke don't drink alcohol only at Christmas or special occasions .

  • I am very sorry if my comments came over as if i didnt believe what you said.That is certainly not what i was implying.This is the trouble with the written word! it can easily be misunderstood .The reason i was so interested is because i deal every single day with people who are trying to get off the dopamine meds and cant even get past the first night as the withdrawal RLS is so severe many have ended up injuring themselves and ending up in hospital etc.So obviously i am amazed to read you can stop and start them but i 100% believe what you say.My daughter has also inherited RLS from me,she started aged 23 but hers is mild and occasional so pretty much where i was at her age.She recently had a baby and luckily her legs didnt worsen during pregnancy. X

  • I am unusual I agree ! I had a bad time in my late teens no fault of my own .Aged 20 had a nervous every break down was on antidepressants for a while then started drinking too much both of which I stopped myself with no help . Also smoked tobacco which I only gave up 9 years ago . My RLS symptoms started in my early 20's I can't explain why things work different for me they just do I don't know if my RLS is inherited because I do not know my biological mother ! I haven't taken pramipexole tonight but did last night and have no symptoms tonight . I am only awake to answer this post goodnight !

  • The only thing I find unusual is that you are not taking your Pramipexole on a schedule. For this class of meds, they are not to be used "as needed" as the level of dopamine has to build up in your system and stay there to get the max effect. And, you are 3 times higher, as Pippins said, than the recommended high therapeutic dose.

You may also like...